Alert archive / Colorado / High Wind Watches in 2017

High Wind Watch 2, NWS Denver/Boulder, CO

January 8, 20175 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Jan 8, 2017, 11:24 AM MST for 5 counties in Colorado. It took effect at Jan 9, 2017, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 11:24 AM MST (18:24 UTC)
In effect from
Jan 9, 2017, 2:00 AM MST
Expired
Jan 8, 2017, 8:22 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS75 KBOU 081824
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1124 AM MST SUN JAN 8 2017

...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS LATE TONIGHT 
AND MONDAY...

.POWERFUL WESTERLY FLOW ALOFT IS EXPECTED PRODUCE VERY STRONG AND
GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS LATE TONIGHT 
AND MONDAY. THE STRONG WINDS MAY ALSO SPREAD ONTO THE NEAR BY
LOWER ELEVATIONS WEST OF INTERSTATE 25. WIND GUSTS ARE EXPECTED  
EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK-
TO-PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND 
JEFFERSON COUNTIES. THE STRONG WINDS MAY ALSO PRODUCE BLOWING 
SNOW IN OPEN AREAS THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT 
TIMES.

COZ035-036-090400-
/O.UPG.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/
/O.NEW.KBOU.HW.W.0001.170109T0600Z-170110T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, 
RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, 
IDAHO SPRINGS, AND WESTCREEK
1124 AM MST SUN JAN 8 2017

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 11 PM MST SUNDAY NIGHT TO 5 PM MST MONDAY.

* WINDS/VISIBILITY...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF
  75 TO 90 MPH. VISIBILITY WILL BE REDUCE TO NEAR ZERO AT TIMES
  DUE TO BLOWING SNOW.

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE 
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE 
  SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. 
  DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE 
  ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF
75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ038-039-090400-
/O.NEW.KBOU.HW.A.0002.170109T0900Z-170110T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF FORT COLLINS, HEREFORD, LOVELAND, NUNN, 
ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT
1124 AM MST SUN JAN 8 2017

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. 

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* WINDS...WEST WINDS 25 TO 40 MPH WITH PEAKS GUSTS OF 60 TO 80 MPH
  WILL BE POSSIBLE.

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE
  HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR
  STRONG AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
153 
WWUS75 KBOU 090322
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
822 PM MST SUN JAN 8 2017

...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS LATE TONIGHT
AND MONDAY...

.POWERFUL WESTERLY FLOW ALOFT IS EXPECTED PRODUCE VERY STRONG AND
GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS LATE TONIGHT AND
MONDAY. THE STRONG WINDS WILL ALSO SPREAD ONTO PORTIONS OF THE
NEARBY ADJACENT PLAINS EARLY MONDAY MORNING. WIND GUSTS ARE 
EXPECTED EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG 
THE PEAK TO PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND 
JEFFERSON COUNTIES. THE STRONG WINDS MAY ALSO PRODUCE BLOWING SNOW
IN OPEN AREAS THAT COULD PRODUCE SLICK ROADS AND LOCALLY REDUCED 
VISIBILITIES.

COZ038-039-091300-
/O.UPG.KBOU.HW.A.0002.170109T0900Z-170110T0000Z/
/O.EXB.KBOU.HW.W.0001.170109T0900Z-170110T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
822 PM MST SUN JAN 8 2017

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING, WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE TONIGHT OR EARLY
  MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR LATE MONDAY
  MORNING INTO THE AFTERNOON BEFORE DECREASING BY EVENING.

* WINDS...WEST WINDS 25 TO 40 MPH WITH PEAKS GUSTS OF 60 TO 80 MPH.

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE
  HAMPERED DUE TO STRONG CROSS WINDS AND LOCAL BLOWING SNOW.
  DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE 
  ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS 
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ041-091300-
/O.EXB.KBOU.HW.W.0001.170109T0900Z-170110T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
822 PM MST SUN JAN 8 2017

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING, WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. 

* TIMING...WINDS ARE EXPECTED TO INCREASE MONDAY MORNING. THE
  STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE
  DECREASING MONDAY EVENING.

* WINDS/VISIBILITY...WEST WINDS 25 TO 40 MPH WITH PEAKS GUSTS IN
  EXCESS OF 60 MPH.

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE
  DAMAGE TO POWER LINES AND DISRUPT POWER. DRIVERS OF LIGHTWEIGHT
  AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG
  AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS 
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ035-036-091300-
/O.CON.KBOU.HW.W.0001.170109T0600Z-170110T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
822 PM MST SUN JAN 8 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* TIMING...FROM 11 PM MST SUNDAY NIGHT TO 5 PM MST MONDAY.

* WINDS/VISIBILITY...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF
  75 TO 90 MPH. VISIBILITY WILL BE LOCALLY REDUCED DUE TO BLOWING
  AND DRIFTING SNOW.  

* IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE
  DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE
  SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS
  OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY  
  ALERT FOR STRONG AND SUDDEN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS 
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jan 8, 10:42 AM MST, 42 minutes earlier.

Area forecast discussion, Jan 8, 10:42 AM MST, 42 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1042 AM MST Sun Jan 8 2017

.UPDATE...
Issued at 1042 AM MST Sun Jan 8 2017

Decided to upgrade the mountain zones to a Winter Storm Warning
which will run through Tuesday morning. Looking at web cameras,
appears most mountain locations have picked up 2 to 5 inches since
late last night. Radar showing plenty of snow upstream, so snow
is expected to continue into the evening. Expect a decrease in
snow overnight as the ridge axis moves overhead. Heavy mountain
snow is expected to develop Monday as a powerful jet bring Pacific
moisture to the area. Between now and Tuesday morning, expect one
to three feet of snow across the mountains.

Also upgraded the High Wind Watch for the foothills for late
tonight and Monday. Models continue to show very strong winds over
the foothills. Models show a stable layer just below 500 mb, a
little higher than usual. However it lowers Monday morning. Also
issued a High Wind Watch for zones 38 and 39, areas west of
Interstate 25 where there is a good chance for strong winds as
well.

&&

.SHORT TERM...(Today and tonight)
Issued at 523 AM MST Sun Jan 8 2017

Shortwave ridge over Colorado today behind a small trough that
moved through overnight. There has been a little burst of Boulder
mountain wave this morning, but this should be diminishing over
the next few hours. Only light snow in the mountains overnight as
the moisture was mainly above mountaintop. Upstream the moisture
is lowering, so light orographic snow should continue despite the
lack of lift and a fairly stable air in the low to mid levels.

Deeper moisture, dynamic lifting, and a more favorable wind
direction will not arrive until sometime Monday morning. For this
reason we have chosen to issue a Winter Weather Advisory to cover
the light snow and strong winds over the northern mountains through
tonight, then keep a Winter Storm Watch for Monday into Tuesday
for both the northern and central mountains. Areas that do well in
WSW flow, mainly near the Wyoming border, could start to get heavy
snow late tonight while areas further south may wait until later
Monday morning.

High wind threat in the foothills looks to peak Monday morning.
Some mixed signals as there will be a bit of a stable layer, but
it's not real good, and the upstream moisture takes the edge off
the stability. Mesoscale models are insisting on a strong wave and
there isn't much resistance to the winds coming down. It may wind
up being a combination high elevation brute force/mixing event
with a few hours near high wind criteria sometime Monday. Anyway,
enough of a threat to keep the watch. Smaller threat of high winds for
areas just east of the mountains but that does not appear likely
at this time.

Only minor modifications to a complex temperature pattern. I did
take out the mention of rain in the mountain valleys as there will
likely still be a bit of an inversion with low level cold air allowing
snow to make it to the ground. It does not appear to be warm
enough for a freezing rain threat.

.LONG TERM...(Monday through Saturday)
Issued at 523 AM MST Sun Jan 8 2017

An upper ridge axis is over the eastern Colorado border at 12Z
Monday morning. The flow aloft is strong and west-southwesterly
on Monday. A weak upper trough moves across the CWA from 06Z-12Z
Monday night late. Really strong west-northwesterly flow aloft is
progged for the CWA all day Tuesday. There is a 130-150 knot jet
maximum over us all day. Tuesday night features strong zonal flow.
There is mostly weak to moderate upward motion progged for the
CWA on the QG Omega fields Monday through Tuesday night. The low
level winds will be downsloping all day Monday into the evening.
There is a cold front to move in around 06Z Monday night with
decent northwesterlies behind it. Tuesday has all downsloping
winds as well, mainly from the due west. Models point to normal
drainage patterns Tuesday night. Cross sections show a decent
mountain wave set-up Monday until late afternoon. The low level
pressure gradient is pretty good too. Strong winds can be
expected, and perhaps strong enough for highlight criteria. Will
keep the high wind watch going through 18Z Monday. Concerning
moisture, it is very deep over the mountains Monday. There is a
bit of a decrease in moisture Monday evening on all the models,
but it increases again by late evening and is deep again into
Tuesday morning. Models have another brief decrease in moisture
Tuesday mid morning to early afternoon, only to increase again
later and Tuesday night. The plains have no low level moisture, a
tad of mid level moisture and some upper level moisture here and
there through the four periods. The QPF fields have measurable
precipitation in the mountains all four periods. The amounts are
pretty decent from 12Z Monday through 06Z Tuesday. There is a bit
over a small portion of the plains Monday night. For mountain
snowfall, the mountain top wind direction is not great for
orographic enhancement much of Monday, but it gets better after
00Z. The warm temperatures/warm air advection goes away around
then as well. Will go with/adjust current highlight to a winter
storm watch from 12Z Monday to 18Z Tuesday. There is deep moisture
and strong wind and upward synoptic scale energy all of Monday,
so that time will also be included in the watch. For pops in the
mountains will go with 60-100%s Monday through Tuesday night. Will
keep a few minor pops over the plains adjacent to the foothills.
For temperatures, Monday highs are 1-4 C warmer than today's.
Tuesday highs cool down some 4-7 C from Monday's highs. For the
later days, Wednesday through Saturday, the models have very
strong zonal flow over the CWA Wednesday and Wednesday night. The
very strong jet continues Thursday and Thursday night but it is
southwesterly in direction. The southwesterly flow aloft decreases
Friday and Friday night, then an upper trough moves cross
Colorado on Saturday. There is a cold front and some upslope for
the plains sometime around Thursday afternoon/evening continuing
into Friday. Models have enough low level moisture for a brief
shot of snow, perhaps. The mountains will need snow in the
forecast into Friday evening for sure. The new, cold airmass
expected for Friday is not significantly cold, as out latest one
was.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1042 AM MST Sun Jan 8 2017

VFR through tonight. South to southeast winds will prevail today,
though there could be periods of west winds at KBJC. A
strengthening mountain wave will provide a greater threat of LLWS
and erratic winds near the foothills including KBJC tonight and
Monday. West winds gusting to 50 knots at times are likely at
KBJC by Monday morning. Gusty west winds to 40 knots may spread to
KDEN and KAPA by 18z Monday which could cause crosswind issues.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Monday afternoon for
COZ038-039.

High Wind Warning from 11 PM this evening to 5 PM MST Monday for
COZ035-036.

Winter Storm Warning until 11 AM MST Tuesday for COZ031-033-034.

&&

UPDATE...Meier
SHORT TERM...Gimmestad
LONG TERM...RJK
AVIATION...Meier
Hazardous weather outlook, Jan 8, 6:43 AM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
643 AM MST SUN JAN 8 2017

COZ030>051-091345-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
643 AM MST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL CONTINUE OVER THE HIGHER MOUNTAINS TODAY. IT WILL
ALSO BE WINDY ABOVE 10 THOUSAND FEET AND IN THE FRONT RANGE
FOOTHILLS. THE SNOW WILL BECOME HEAVIER NEAR THE WYOMING BORDER
LATE TONIGHT, WHERE TOTALS BY MORNING WILL RANGE FROM 6 TO 12
INCHES. IN THE MOUNTAINS AROUND SUMMIT COUNTY, SNOWFALL BY MORNING
SHOULD BE IN THE 4 TO 8 INCH RANGE. STRONG WINDS IN THE FOOTHILLS
AROUND BOULDER SHOULD DECREASE THIS MORNING, THOUGH GUSTS IN THE
30 TO 40 MPH RANGE CAN STILL BE EXPECTED IN THE HIGHER FOOTHILLS
THIS AFTERNOON. STRONGER GUSTS UP TO 75 MPH ARE POSSIBLE LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW...HEAVY AT TIMES...IS EXPECTED IN THE MOUNTAINS MONDAY INTO
TUESDAY MORNING. LIGHTER SNOW WILL BE LIKELY IN THE MOUNTAINS
FROM TUESDAY AFTERNOON INTO FRIDAY MORNING BEFORE DECREASING ON
FRIDAY AND ENDING FRIDAY NIGHT. SIGNIFICANT SNOW  ACCUMULATIONS
ARE POSSIBLE IN THE MOUNTAINS MONDAY INTO TUESDAY. VERY STRONG
WINDS WILL CAUSE BLOWING SNOW IN THE MOUNTAINS AND FOOTHILLS
MONDAY INTO MONDAY EVENING. STRONG GUSTY DOWNSLOPE WINDS WILL
PLAGUE THE FOOTHILLS AND IMMEDIATE PLAINS ON MONDAY. SPEEDS COULD
GET ABOVE 60 MPH AND WARRANT THE ISSUANCE OF A HIGH WIND WARNING.
STAY TUNED. THERE COULD BE A STRAY SHOWERS OVER THE PLAINS ON
MONDAY...BLOWING OFF FROM THE HIGHER TERRAIN...OTHERWISE DRY
CONDITIONS ARE EXPECTED ALL WEEK FOR THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL OR STRONG WINDS WILL BE APPRECIATED.

GIMMESTAD/RJK

In the hours before

Local storm report, Jan 8, 6:56 AM MST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
656 AM MST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     NON-TSTM WND GST 1 E BERTHOUD PASS       39.80N 105.76W
01/08/2017  M76.00 MPH       CLEAR CREEK        CO   AWOS

1212 AM     NON-TSTM WND GST 2 S GOLD HILL           40.03N 105.40W
01/08/2017  M78.00 MPH       BOULDER            CO   MESONET

&&

CMG

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 5:49 AM MSTWinter Weather AdvisoryBOUBoulder, Grand, Jackson, Larimer5 hr
Jan 8, 11:14 AM MSTWinter Storm WarningBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more42 hr
Jan 8, 11:24 AM MSTHigh Wind WarningBOUArapahoe, Boulder, Broomfield, Clear Creek, Douglas, Elbert and 5 more28 hr

Nearby

High Wind Watches in Colorado, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.